ArticleCureus2025
Delayed Serotonin Syndrome Following the Concurrent Use of an Unregulated Supplement and Selective Serotonin Reuptake Inhibitors (SSRIs): A Case Report.
Article in Cureus, 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Serotonin syndrome results from an excess accumulation of serotonin, which can be life-threatening if not promptly recognized. It typically arises from recent changes in antidepressant regimens or interactions with other medications and supplements. The diagnosis is clinical and features a spectrum of symptoms, from mild agitation and tremor to severe complications such as renal failure, seizures, and death. Early identification and intervention are crucial, typically resulting in the resolution of symptoms within 24 hours. With antidepressant use on the rise, serotonin syndrome is increasingly encountered in clinical practice. Patients prescribed serotonergic agents should be made aware of toxicity signs and cautioned about potential interactions with over-the-counter supplements. This report describes a 27-year-old lady who presented with delayed onset of serotonin toxicity symptoms after two months of taking CutXtreme, an unregulated weight-loss supplement popularized on social media. She had a stable history on sertraline with no previous adverse effects. Discontinuation of both sertraline and CutXtreme, combined with supportive care, led to complete symptom resolution within 24 hours. This case emphasizes the importance of patient education on the potential risks of unregulated supplements, along with early recognition of serotonin toxicity and the need for clinical vigilance in unusual or atypical serotonin syndrome presentations.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.